NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Friday, May 26, 2017
Hysterectomy at 40
In April of 2006 I had a total hysterectomy. Immediately after surgery my doctor put me on hormones. I couldn`t take them. I broke out in a rash and the back of my calves were killing me. So, he took me off the hormones. The hot flashes were so intense and my mood was very unbecoming. I struggled through that for about 4 months and made another appt. with my doctor to see if we could do something. I was on the verge of going insane. He was reluctant to put me on anything because of how the hormones affected me the first time. Plus I had a cancer scare, that is why I went for the total hysterectomy. He ended up putting me on Estratest 1.25 mil.He was reluctant to put me on them but, he said that we could try them for a while. I take one every day. They have helped with the hot flashes somewhat. But, my mood is not much different, my sex drive is absolutely nothing, and I think I might be a little, LOT, depressed. A girlfriend of mine was telling me about some women she knew that had their blood tested and some ladies came up with a cream that helped them. Would you know anything about this cream? Also, if I had known then what I know now I would have never gotten rid of my ovaries. I miss them and would love to have them back. I am desperate and need some answers. I have tried the progestrene cream from a local health store but that hasn`t helped. PLEASE HELP
Since you are already on hormone therapy, I would recommend adding a different class of medication. The SSRI medications have been found to help both mood and hot flashes. Talk with you physician about the possibility of trying a medication like Effexor, Prozac, etc. The hot flashes should get milder and less frequent with time.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati